Aromatase Inhibitor Joint Pain
Dear OncoLink "Ask The Experts,"
I have been on Femara for 6 months, and it causes pain in my joints and the main nerve in my left leg. I know the importance of aromatase drugs, but would I get as much benefit and possibly eliminate the pain if I switched to Aromasin?
Nancy Zieber, RN, MSN, CRNP, Oncology/Hematology Nurse Practitioner, responds:
Yes, we do occasionally switch from one aromatase inhibitor (AI) to another. The side effects may be the same or at least similar, given that it is the same class of drugs, but some people do see improvement with switching. I recently had a woman who we switched from an AI to tamoxifen because the side effects were interfering with her life, and I would rather her take tamoxifen than nothing at all.
For the pain related to AIs, we recommend Tylenol arthritis or an NSAID (ibuprophen, naproxen).
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania